Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Guam
NWS Guam issued this small craft advisory at Dec 4, 2021, 1:07 AM CST. It took effect at Dec 4, 2021, 2:00 PM CST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 1:07 AM CST (07:07 UTC)
- In effect from
- Dec 4, 2021, 2:00 PM CST
- Expired
- Dec 7, 2021, 11:14 AM CST
- In force
- 69 hr
- Issued by
- NWS Guam
The text
As transmitted.
353 WHGM70 PGUM 040707 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 507 PM ChST Sat Dec 4 2021 PMZ151>154-041945- /O.NEW.PGUM.SC.Y.0020.211204T2000Z-211206T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 507 PM ChST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CHST TUESDAY... * WHAT...Seas 8 to 11 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...From 6 AM Sunday to 6 AM ChST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The combination northeast and northwest swell will make seas hazardous to small craft by Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Schank
8 follow-up statements
162 WHGM70 PGUM 041930 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 530 AM ChST Sun Dec 5 2021 PMZ151>154-050900- /O.CON.PGUM.SC.Y.0020.211204T2000Z-211206T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 530 AM ChST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Seas of 9 to 12 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The combination of a northwest and building northeast swell will maintain hazardous seas conditions to small craft. The northwest swell will begin to subside tonight with northeast swell beginning to subside Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
120 WHGM70 PGUM 050708 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 508 PM ChST Sun Dec 5 2021 PMZ151>154-051515- /O.CON.PGUM.SC.Y.0020.000000T0000Z-211206T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 508 PM ChST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY... * WHAT...Seas of 9 to 12 feet expected. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The combination of a northwest and building northeast swell will maintain hazardous seas conditions to small craft. The northwest swell will begin to subside tonight with northeast swell beginning to subside Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Doll
167 WHGM70 PGUM 051506 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 106 AM ChST Mon Dec 6 2021 PMZ151>154-052100- /O.CON.PGUM.SC.Y.0020.000000T0000Z-211206T2000Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 106 AM ChST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Seas of 9 to 12 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The combination of a northwest and building northeast swell will maintain hazardous sea conditions to small craft. The northwest swell will slowly subside today with the northeast swell beginning to subside later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
071 WHGM70 PGUM 051954 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 554 AM ChST Mon Dec 6 2021 PMZ151>154-060900- /O.EXT.PGUM.SC.Y.0020.000000T0000Z-211207T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 554 AM ChST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CHST TUESDAY... * WHAT...Seas 10 to 12 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 PM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Large northeast swell will maintain hazardous sea conditions to small craft. Seas will slowly subside tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
943 WHGM70 PGUM 060721 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 521 PM ChST Mon Dec 6 2021 PMZ151>154-062100- /O.CON.PGUM.SC.Y.0020.000000T0000Z-211207T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 521 PM ChST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST TUESDAY... * WHAT...Seas 8 to 11 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 PM ChST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Large northeast swell will maintain hazardous sea conditions to small craft. Seas will slowly subside tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Ziobro
929 WHGM70 PGUM 061848 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 448 AM ChST Tue Dec 7 2021 PMZ151>154-070800- /O.CON.PGUM.SC.Y.0020.000000T0000Z-211207T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 448 AM ChST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * WHAT...Seas 8 to 11 feet. * WHERE...Marianas coastal waters. * WHEN...Until 6 PM ChST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Middlebrooke
755 WHGM70 PGUM 070706 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 506 PM ChST Tue Dec 7 2021 PMZ151>154-071515- /O.EXT.PGUM.SC.Y.0020.000000T0000Z-211208T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 506 PM ChST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CHST WEDNESDAY... * WHAT...Seas 8 to 10 feet. * WHERE...Marianas coastal waters. * WHEN...Until 6 PM ChST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Doll
449 WHGM70 PGUM 071714 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 314 AM ChST Wed Dec 8 2021 PMZ151>154-071815- /O.CAN.PGUM.SC.Y.0020.000000T0000Z-211208T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 314 AM ChST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Buoy reports indicate that seas have fallen below 10 feet, and this trend is expected to continue. As a result, the Small Craft Advisory has been cancelled. $$ Middlebrooke
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:02 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Dec 3, 3:02 PM CST, 10 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
702 AM ChST Sat Dec 4 2021
.Update...
The marine hazards were extended across the region as the significant
swell from Typhoon Nyatoh is impacting western Micronesia and the
Marianas. In Eastern Micronesia, a robust upper level low is
causing widespread showers and thunderstorms. At the same time this
feature is producing a large fetch that is creating a large east
swell with altimetry measuring waves between 15 to 20 feet
well north of the Marshall islands.
&&
.Prev discussion... /issued 727 PM ChST Fri Dec 3 2021/
Marianas Synopsis...
Gentle to moderate southeast winds and mostly clear skies prevail
this evening. Radar shows pinprick sprinkles. Typhoon Nyatoh (27W)
is centered far to the north- northwest near 23N141E. Seas are around
6 feet at Ipan buoy higher seas likely in more exposed parts of the
coastal waters.
Discussion...
00Z balloon sounding showed a very dry airmass with PWAT < 1" and a
stout inversion at 4000ft. This led to dry conditions today and that
should continue tomorrow (Saturday). A dry-season style shearline
fragment is still expected to bring a slight uptick in clouds and
low-topped showers for Saturday night and the first part of Sunday.
Gentle winds on Saturday may produce some cloud build ups, but a
shallow boundary layer and lack of moisture should suppress shower
development by and large. By Sunday evening we transition back to a
blase gentle to moderate trade-wind pattern with occasional upticks
in showers. The main focus is the marine pattern as discussed below.
Marine...
Although winds are expected to remain at gentle to moderate levels
through much of next week, there will be two notable swells pushing
through the coastal waters...one from the WNW to NW and another from
the ENE.
Surf is expected to become hazardous along north and west facing
reefs tonight as swell produced from a cold front interacts with
Nyatoh's wind field. This swell will gradually shift to the north
through early next week, allowing surf to focus more along north
facing reefs. Another swell will build from the east-northeast
Saturday night and Sunday. The source region is an area of gale to
strong gale winds northeast of Wake Island. Guidance has been fairly
steady on long-period swell of ~8 feet at 15 seconds arriving Sunday.
This should be enough to produce hazardous surf along east facing
reefs then. These two swells (NW and ENE) should be enough to
generate 10 foot combined seas early next week, which satisfies the
threshold for a Small Craft Advisory. East reefs will see surf and
swell ease towards Tue/Wed but the overall pattern favors elevated
surf for east reefs through much of the week.
Tropical systems...
Typhoon Nyatoh is centered well to the north-northwest of Guam near
23N141E. A brisk weakening trend is expected to begin tonight as
Nyatoh is absorbed into a mid-latitude front. TC activity looks to
quiet down the next few weeks as indicated by all model guidance.
Eastern Micronesia...
Sky cover is slowly decreasing over Chuuk and Pohnpei for partly
cloudy skies tonight.
Scattered to numerous showers and isolated thunderstorms continue
over and near Majuro's waters as a weak circulation aided by upper
divergence tracks west across the islands. Plenty of thunderstorms
were seen over Majuro today with gusts to 28 kts reported by the BoM
buoy. This circulation and weather pattern will continue to affect
Majuro Saturday morning, then affect Kosrae tomorrow and Pohnpei
tomorrow night for scattered showers. So far model guidance has not
indicated any strong winds for Kosrae or Pohnpei the next two days.
Any significant upper level divergence is further up north around
12N latitude by tomorrow. But if the pattern persists and comes
further south, then we might be in for stronger winds and more
frequent thunderstorms for Kosrae and Pohnpei.
Combined seas will start to increase across all eastern Micronesia.
Kosrae's and Pohnpei's seas will rise from 5 ft tonight to 8 to 9 ft
by Monday. Majuro will increase from 8 ft tonight to near 11 ft by
Monday. Models show strong northeasterlies coming down near Wake
Island on Saturday which will generate seas for the islands.
Western Micronesia...
Strong winds over Koror this morning have come down. Models still
indicate a little bit of convective activity through the night with
strong west winds and gusts, so kept the winds higher for tonight.
Expecting a trough to linger around Koror this weekend around Sunday
through tuesday, then a return to trade winds on Wednesday.
Scattered showers tonight for Yap, then clearing out by tomorrow
morning. Expecting Yap to be just north of the passing trough with
trade winds expected on Sunday. Chuuk's next weather is expected on
Tuesday as a surface trough passes through.
For Yap and Koror, combined seas of 8 to 10 ft will gradually
decrease starting Saturday night and drop below hazardous conditions
on Sunday. Hazardous surf is expected to last through Monday.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Monday night for GUZ001>004.
High Surf Advisory until 6 AM ChST Tuesday for GUZ001>004.
MP...None.
Marianas Waters...None.
&&
Marianas: Bukunt
Micronesia: Hong
Update: SlaughterNearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.